MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL
Model Number TA4548S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Nausea (1970); Pain (1994); Hernia (2240); Abdominal Distention (2601); Unspecified Tissue Injury (4559)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an unknown problem.It was reported that after the implant, the patient experienced an unspecified adverse outcome.
 
Additional Manufacturer Narrative
Additional info: b2, b3, b5, b7, d1, d2, d3, d4 (model 3, catalog #, expiration date, lot #, unique identifier (udi) #), d10 (product id - ta4535l, lot # - p5l0094x), g4 (pma / 510(k) #), h4, <(>&<)> h6 (patient codes, device codes) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an end-to-end anastomosis.During surgery the stapler misfired while trying to close the descending colon leaving the rectum wide open.This caused some contamination which was cleaned/irrigated extensively.It was reported that after the implant, the patient experienced bloating, nausea, hernia, adhesions, <(>&<)> pain.Post-operative patient treatment included hospitalization, reversal of loop ileostomy, ct scan, repair of parastomal hernia, use of stapler for anastomosis, enterotomy closed with stapler, ng tube, tap block, hernia repair with mesh, use of abdominal binder, <(>&<)> use of jp drain.
 
Additional Manufacturer Narrative
Correction: removed additional code/ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19863740
Report Number1219930-2024-03431
Device Sequence Number15308874
Product Code GAG
UDI-Device Identifier10884521043190
UDI-Public10884521043190
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberTA4548S
Device Catalogue NumberTA4548S
Device Lot NumberP6K0073KX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by ManufacturerNot provided
08/21/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date08/06/2024
08/22/2024
Date Device Manufactured10/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 COMMENT.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown